Hi,i have many health problems.me-cps-fibromyalgia-osteoporosis-arthritis etc

I have been taking Pregabalin and Tramadol at night along with co-codamol,diazepam and an antihistamine.I started having what a hospital consultant called some form of seizure.I have had and eeg and a brain scan which was normal and am due to see the Neurologist 0n 7th August.My husband has been so concerned as he cannot wake me from these episodes.I was wondering if anyone else has had the same reaction when taking Pregabalin and Tramadol together.

9 Replies

  • All of the meds you are taking would seem to have side effects of drowsiness and weakness - its possible that the combination is adding up and is pushing you over the edge into altered consciousness. I'd have a serious talk to your doctors about re-evaluating your meds and trying to reduce the number of different things you take, especially at night if that is when these episodes are happening.

  • My episodes nearly always happen early evening or afternoon.I never feel spaced out or tired after taking my bedtime meds,i am fully alert at other times.I do not take too many meds in the morning aas I am prone to falling after several surgeries on my feet,which have left me with neuropathy.I use a wheelchair when outside.I have had meds reviewed recently and not been taken off anything.Thank you for your input which I will take on board.

  • you seem to be taking a lot of sedating drugs at one time, why not get a prescription review with your doctor or chemist x

  • Meds recently reviewed by GP and Pain Consultant.Will ask Neurologist when I see him o9n 6th Aug.Thanks for your input.

  • I am now considered allergic to Pregabalin after an increase in the number prescribed put me in Intensive care unable to manage my own breathing - fortunately I was an in patient at the time. I told the doctor that Pregabalin had given me frightening hallucinations and immense sleepiness where my husband could not wake me but they dismissed my concerns until I became really unwell. I woke in ITU with wires and machines stuck everywhere and I am lucky to still be here. Pregabalin may be a wonder drug for some but not for everyone so you could have the same reaction as me.

    With so many sedatives you must feel in a fog, and sadly your body will become quickly dependant on them, it doesn't take long for Diazapam addiction to take hold and again I speak from experience. Not only this but your body will forget how to relax and go to sleep on it's own and rebound insomnia is likely to occur and that is not nice.

    Perhaps there are other therapies that may help you come to terms and live with your chronic pain. Personally I found talking therapy helped arranged through a pain clinic helped me come to terms with my problems and support groups understand what is happening to you far better than any GP will - I remember being told that after all no-one dies from a Chronic pain condition and that I should pull myself together for my families sake - really supportive!!

    If we had more visible signs of our pain like a plaster on a broken bone people would have more sympathy but because we look "normal" to the outside world, when our lives are actually hell on a daily basis. There needs to be more recognition from the medical field about chronic pain but most of all we just need to be believed.

    Fi xx

  • thank you Fir yyour input.I am on the dose possible of all m,2mg of Diazepam at night.The meds do not cause me any drowsiness and my funny turns only began at the beginning of February this year.I have had many tests, so will have to see what the Neurologist has to say in Aug.I personally think it could be something post viral as I had a severe chest and kidney infection in Jan this year, where I had many different antibiotics to the point where the A/E department sent me some antibiotics only obtainable from the Hospita. I have Asthma and COPD on top of all my problems and at 67years of age have been for councilling support groups and see my pain consultant every 3 or 4 months for steroid injections to my spine and hip.Will have to wait a little while now and fingers crossed will have my answer.Will keep the site updated.Bless you for your concern.

  • Has anyone bothered to do a full range of thyroid function tests?

    Me/cfs/fibro are normally symptoms of hypothyroid



    Free t4


    Thyroid antibodies


  • Been on thyroxin for over 30years- have blood tests done every six months or so. Thank you for your input .Will mention all the above to make sure they are included when blood is tested.

  • suggest you join health unlocked thyroid forum and learn why your blood tests or the thyroxine are probably nowhere near correct

    Far too many doctors have ZERO idea of how to treat hypothyroid and all the vitamins and minerals that must be optimum or your body cannot even utilise the thyroxine

You may also like...